Wildfire, Ochoco-John Day Highlands
- When
- September 8, 12:00 AM PST to September 11, 11:59 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The Pine Stub Fire, centered six miles east of Post, was a human caused fire which burned 597 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Pine Stub Fire, centered six miles east of Post, was a human caused fire which burned 597 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 7, 8:43 PM PST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 943 PM PDT WED SEP 7 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY...A SPLIT FLOW ALOFT IN THE WESTERLIES IS THE RESULT OF A CUT OFF LOW PRESSURE SYSTEM NEAR SAN FRANCISCO AND WESTERLY FLOW ALOFT OVER BRITISH COLUMBIA. THE FORECAST AREA WILL THEREFORE BE IN BETWEEN WEATHER SYSTEMS TONIGHT THROUGH THURSDAY NIGHT FOR DRY CONDITIONS. THE NEXT UPPER LEVEL TROUGH TO AFFECT US IS NOW MOVING SOUTHEAST ACROSS THE GULF OF ALASKA. THE TROUGH WILL CONTINUE MOVING SOUTHEAST ACROSS BRITISH COLUMBIA THURSDAY AND THURSDAY NIGHT AND THEN MOVE INTO NORTHWEST WASHINGTON FRIDAY. AS SUCH SHOWERS SHOULD BEGIN ALONG THE EAST FACING SLOPES OF THE SOUTHERN WASHINGTON CASCADES FRIDAY AFTERNOON. THE TROUGH WILL MOVE OVER THE REGION FRIDAY NIGHT AND PERSIST OVER THE FORECAST AREA THROUGH THE WEEKEND FOR A CHANCE OF SHOWERS. A POOL OF COLDER ALOFT WILL HELP TO DESTABILIZE THE ATMOSPHERE DURING THE DAYTIME HOURS ON SATURDAY AND SUNDAY FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN ADDITION TO SCATTERED SHOWERS. POLAN && .PREVIOUS DISCUSSIONS... (ISSUED 547 PM PDT WED SEP 7 2005) .LONG TERM...SATURDAY THROUGH WEDNESDAY...ALL LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH DEEP UPPER TROUGH THAT WILL DIG INTO THE PACIFIC NORTHWEST DURING THE WEEKEND. THIS WILL BRING SIGNIFICANT COOLING UNDER A VERY COLD POOL ALOFT. TEMPERATURES AT 500MB ARE EXPECTED TO DROP TO THE -20 TO -25 RANGE...CREATING STEEP TEMP LAPSE RATES...ESPECIALLY IN THE AFTERNOONS AND EVENINGS. WILL BE UNSTABLE FOR ISOLATED TO SCATTERED SHOWERS AND POSSIBLE AFTERNOON AND EVENING THUNDERSTORMS. THE THUNDERSTORMS WILL MOSTLY BE ON SATURDAY AND SUNDAY AFTERNOONS OTHERWISE IT WILL BE JUST RAIN SHOWERS. PRECIPITATION AMOUNTS WILL NOT BE SIGNIFICANT HOWEVER AS MOISTURE WILL BE SOMEWHAT LIMITED...BUT THE PROLONGED MOIST AND COOL AIR SHOULD BE SIGNIFICANT. 850MB TEMPERATURES ONLY REACH THE SINGLE DIGITS C SATURDAY THROUGH MONDAY SUGGESTING THAT SURFACE MAX TEMPS WILL LIKELY NOT BE ANY HIGHER THAN THE LOWER 70S AND WILL MOSTLY BE IN THE UPPER 60S...WITH 40S AND 50S IN THE MOUNTAINS. IT WILL ALSO BECOME BREEZY AT TIMES. 88 .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT WITH LIGHT WINDS AND ONLY HIGH THIN CIRRUS CLOUDS. SEE THE LATEST TAF AND TWEB FORECASTS FOR DETAILS. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 53 87 54 74 / 0 0 10 10 ALW 58 89 58 78 / 0 0 10 10 PSC 47 90 50 79 / 0 0 10 10 YKM 48 88 50 76 / 0 0 10 10 HRI 48 90 52 78 / 0 0 10 10 ELN 49 85 52 72 / 0 0 10 10 RDM 42 87 43 72 / 0 0 10 10 LGD 46 89 48 76 / 0 0 10 10 5J0 44 90 46 78 / 0 0 10 10 DLS 56 88 58 74 / 0 0 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/76/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 401 AM PDT WED SEP 7 2005 WAZ024>030-ORZ041>050-081115- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 401 AM PDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF LOW PRESSURE WILL CONTINUE TO TRACK SOUTH OFFSHORE CALIFORNIA...WITH ONLY HIGH CLOUDS CROSSING THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A TROUGH OF LOW PRESSURE WILL MOVE SOUTH ACROSS CANADA LATE IN THE WEEK...CROSSING THE PACIFIC NORTHWEST THIS WEEKEND. MUCH COOLER AND BREEZY CONDITIONS WILL PREVAIL...ALONG WITH A RISK OF SHOWERS. UNSETTLED WEATHER WILL PERSIST ACROSS THE REGION THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474143.